Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 130, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 10, 2014, 9:31 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Sep 11, 2014, 3:08 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 9:31 AM CDT (14:31 UTC)
- In effect from
- Sep 11, 2014, 3:08 AM CDT
- Expired
- Sep 14, 2014, 5:30 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:27 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 10, 6:27 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 AM CDT Wed Sep 10 2014
.DISCUSSION...
Issued at 357 AM CDT WED SEP 10 2014
Low level jet enhanced precipitation remains across much of the
forecast area through the early morning hours, but expect this
activity to continue to move off to the east of the forecast area as
the low level jet axis pushes east. As the surface low over eastern
Iowa pushes eastward, a surface cold front associated with the deep
surface low will gradually push into the area bringing perhaps
another chance for some light rain through the day on Wednesday, but
once the front moves through the area rain chances will drastically
diminish. There could be some lingering cloudiness behind the cold
front, but forecast soundings indicates only a very thin saturated
layer, so daytime mixing could cause that post frontal stratus to
wear off by mid day. Expect the entire forecast area to be dry by
Wednesday evening. By Thursday morning cooler and drier air will
settle into the area as a surface ridge becomes entrenched over the
northern plains. This cool and dry air mass will be responsible for
below normal temperatures through the late part of the work week.
With the cool and dry air in place a rather potent positively tilted
mid level trough will glide through the area. While there will be
ample lift from this wave to create good mid level support for rain
the dry atmosphere will make it difficult to produce much in the way
of heavy rain. Therefore only expect some scattered light rain
through the day on Friday, perhaps lasting through Friday night.
Once the mid level trough moves east of the area an associated cold
front will reinforce the cool air in the area. The surface ridge
becomes well entrenched directly over the area by Saturday morning,
which will be the coldest morning of this forecast package. With the
cold air coming in for the late part of the week and into the
weekend, expect several days in a row of below normal temperatures,
ranging from the 50s to 60s for highs, and as low as the upper 30s
to lower 40s for Saturday morning. By the late part of the weekend
and into early next week, the surface ridge moves east, with winds
at the surface coming back around to the south/southeast. This will
bring a bit of a warming trend back to the area, with highs in the
middle 70s and lows in the 50s. Next chance for rain could come as
early as Sunday night and Monday morning as another mid level
trough moves through.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 625 AM CDT WED SEP 10 2014
Showers and thunderstorms have generally moved out of the area. A few
lingering showers will be possible along or just behind a cold front,
which will move through the terminals in the next couple hours.
Forecast soundings and upstream observations indicate MVFR/IFR
stratus, so confidence in stratus with restricted CIGS is increasing.
Given how far upstream the obs are below VFR have kept MVFR CIGS
through the rest of the forecast period after FROPA. There could also
be a few brief periods of IFR CIGS, but don't feel that IFR will be
prevailing.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ001>008-
011>017-023>025-032-033.
&&
DISCUSSION...Leighton
AVIATION...LeightonHazardous weather outlook, Sep 10, 5:22 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 522 AM CDT WED SEP 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 522 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE MOVING OUT OF THE AREA BY THIS AFTERNOON ACROSS EASTERN KANSAS AND WESTERN MISSOURI...AND BY THIS EVENING ACROSS CENTRAL MISSOURI. NO SEVERE WEATHER IS ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 10, 6:07 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLASH FLOOD 2 ESE SHELBY 39.95N 92.99W
09/10/2014 LINN MO DEPT OF HIGHWAYS
STATE ROUTE C IS CLOSED DUE TO FLOODING ALONG WEST YELLOW
CREEK.
&&
SAWLocal storm report, Sep 10, 6:24 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG PRAIRIE VILLAGE 38.99N 94.64W
09/10/2014 JOHNSON KS BROADCAST MEDIA
LARGE TREE DOWN ON A CAR IN PRAIRIE VILLAGE.
&&
JLLocal storm report, Sep 10, 7:50 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY RAIN ALBANY 40.25N 94.33W
09/10/2014 M0.00 INCH GENTRY MO CO-OP OBSERVER
5.25 INCHES STORM TOTAL
&&
JWELSHLocal storm report, Sep 10, 7:53 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HEAVY RAIN ALBANY 40.25N 94.33W
09/10/2014 M5.25 INCH GENTRY MO CO-OP OBSERVER
24 HOUR STORM TOTAL
&&
JWELSHLocal storm report, Sep 10, 8:00 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PRINCETON 40.40N 93.59W
09/10/2014 M4.21 INCH MERCER MO CO-OP OBSERVER
24 HOUR STORM TOTAL
&&
JWELSHLocal storm report, Sep 10, 8:03 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BROOKFIELD 39.79N 93.08W
09/10/2014 M4.20 INCH LINN MO CO-OP OBSERVER
24 HOUR STORM TOTAL
&&
JWELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:05 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 25 min |
| Sep 9, 7:15 PM CDT | Tornado Warning | EAX | Harrison | 30 min |
| Sep 9, 7:29 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 31 min |
| Sep 9, 7:35 PM CDT | Tornado Warning | EAX | Harrison, Mercer | 25 min |
| Sep 9, 7:44 PM CDT | Flash Flood Warning | EAX | Holt, Nodaway | 6 hr |
| Sep 9, 7:46 PM CDT | River Flood Warning | EAX | Atchison, Holt | 59 hr |
| Sep 9, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Sep 9, 7:54 PM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 55 hr |
| Sep 9, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 49 min |
| Sep 9, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 49 min |
| Sep 9, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 38 min |
| Sep 9, 9:14 PM CDT | Flash Flood Warning | EAX | Andrew | 6 hr |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Macon, Sullivan | 45 min |
| Sep 9, 10:33 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Linn and 2 more | 6 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 56 hr |
| Sep 9, 10:36 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 67 hr |
| Sep 9, 10:47 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston, Sullivan | 6 hr |
| Sep 9, 11:39 PM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 19 hr |
| Sep 9, 11:42 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 5 hr |
| Sep 10, 12:11 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 8 hr |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Sep 10, 1:45 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 48 hr |
| Sep 10, 1:49 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Sep 10, 2:47 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| Sep 10, 4:27 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Grundy, Linn, Livingston, Macon and 1 more | 6 hr |
| Sep 10, 5:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Sep 10, 6:34 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison, Nodaway, Worth | 12 hr |
| Sep 10, 7:11 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 35 hr |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:12 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 51 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 71 hr |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 10, 9:31 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 10, 10:32 AM CDT | Areal Flood Warning | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 8 hr |
| Sep 10, 5:40 PM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Caldwell, Chariton, Daviess and 15 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.